Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 140, NWS Nashville, TN

July 14, 2015Cannon County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2015, 3:53 PM CDT for Cannon County, Warren County, Tennessee. It was in force for 21 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 3:53 PM CDT (20:53 UTC)
Expired
Jul 14, 2015, 4:14 PM CDT
In force
21 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Cannon County, TN, Warren County, TN

The radar

The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:00 PM CDTTSTM WND DMG2 Ne Centertown, TNROOF BLOWN OFF BARN AND NUMEROUS TREE LIMBS DOWN ON PIGEON HILL ROAD
Jul 14, 4:00 PM CDTTSTM WND DMG8 Nne Centertown, TNROOF BLOWN OFF BARN AT WEST GREEN HILL ROAD AND CAMPBELL ROAD
Jul 14, 4:00 PM CDTTSTM WND DMG9 Nw Mcminnville, TNREPORTS OF TREES DOWN ALONG OLD NASHVILLE HWY SHELBYVILLE ROAD AND SHORT MOUNTAIN AT WEST GREEN HILL ROAD
Jul 14, 4:05 PM CDTTSTM WND DMG3 Ese Centertown, TNLARGE TREE BLOWN DOWN AND BLOCKED CRISP SPRINGS ROAD NEAR CRISP SPRINGS MARKET
Jul 14, 4:21 PM CDTTSTM WND DMG9 Nw Mcminnville, TNREPORTS OF TREES DOWN ALONG OLD NASHVILLE HWY SHELBYVILLE ROAD AND SHORT MOUNTAIN AT WEST GREEN HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1670 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WUUS54 KOHX 142053
SVROHX
TNC015-177-142130-
/O.NEW.KOHX.SV.W.0140.150714T2053Z-150714T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN CANNON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 430 PM CDT

* AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  WOODBURY...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MCMINNVILLE AROUND 405 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CENTERTOWN AND MORRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3553 8574 3575 8608 3587 8595 3585 8589
      3584 8588 3585 8585 3584 8584 3585 8584
      3579 8560 3578 8561 3578 8560 3577 8560
      3576 8561 3575 8559 3567 8560
TIME...MOT...LOC 2052Z 304DEG 37KT 3578 8593 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SHAMBURGER
1 follow-up statement
402 
WWUS54 KOHX 142114
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT TUE JUL 14 2015

TNC015-177-142123-
/O.CAN.KOHX.SV.W.0140.000000T0000Z-150714T2130Z/
WARREN TN-CANNON TN-
414 PM CDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR WARREN AND SOUTHEASTERN CANNON
COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS BEEN REPLACED WITH A NEW 
WARNING FOR WARREN COUNTY. THEREFORE THE EARLIER WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.



LAT...LON 3553 8574 3575 8608 3587 8595 3585 8589
      3584 8588 3585 8585 3584 8584 3585 8584
      3579 8560 3578 8561 3578 8560 3577 8560
      3576 8561 3575 8559 3567 8560
TIME...MOT...LOC 2112Z 304DEG 37KT 3566 8570 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:28 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 14, 3:28 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT TUE JUL 14 2015

.DISCUSSION...LINE OF STRONG TO SEVERE STORMS IS CURRENTLY WORKING
ITS WAY SOUTHWARD THROUGH MIDDLE TENNESSEE, WITH COPIOUS REPORTS
OF HAIL AND WIND DAMAGE ALREADY POURING IN. SEVERE THUNDERSTORM
WATCH REMAINS IN EFFECT UNTIL 9 PM FOR ALL OF MIDDLE TENNESSEE,
ALTHOUGH FOR AT LEAST THE NEXT COUPLE OF HOURS AREAS SOUTH OF I-40
WILL BE HARDEST HIT. HRRR SHOWS THE CURRENT LINE OF STORMS MOVING
INTO NORTHERN ALABAMA BY 23Z, WITH ADDITIONAL SCATTERED CELLS RE-
DEVELOPING OVER MUCH OF THE MID STATE WELL INTO THE EVENING. LOOK
FOR THE SURFACE FRONT CURRENTLY LOCATED TO OUR NORTH TO MOVE
SOUTHWARD THROUGH MIDDLE TENNESSEE OVERNIGHT AND TOMORROW MORNING,
USHERING IN DRIER (BUT NOT MUCH COOLER) WEATHER OVER THE NEXT
COUPLE OF DAYS. BY FRIDAY, TEMPERATURES WILL BE BACK WHERE THEY
WERE, WITH HEAT INDICES RETURNING TO THE LOW 100'S, JUST SHY OF
HEAT ADVISORY CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  91  70  91 /  50  20  10  10
CLARKSVILLE    72  89  69  90 /  50  20  10  10
CROSSVILLE     68  84  65  84 /  60  20  10  10
COLUMBIA       73  93  70  92 /  50  30  10  10
LAWRENCEBURG   73  93  70  92 /  50  30  10  10
WAVERLY        73  91  70  91 /  50  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ROSE
Hazardous weather outlook, Jul 14, 5:00 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE JUL 14 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-151000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE
THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT
DO OCCUR WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...
AFTERNOON HEAT INDEX VALUES TODAY WILL RANGE FROM 100 TO
105 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES FRIDAY AFTERNOON THROUGH MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Jul 14, 3:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     4 SW NASHVILLE          36.13N  86.84W
07/14/2015                   DAVIDSON           TN   TWITTER

            TREES AND PWER LINES DOWN AT THE WOODMONT BLVD AND
            VALLEY BROOK ROAD AND ALONG ALABAMA AVE IN WEST
            NASHVILLE

&&

EVENT NUMBER OHX1500678

MD
Local storm report, Jul 14, 3:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     4 SW NASHVILLE          36.13N  86.84W
07/14/2015                   DAVIDSON           TN   TWITTER

            TREES AND POWER LINES DOWN AT THE WOODMONT BLVD AND
            VALLEY BROOK ROAD AND ALONG ALABAMA AVE IN WEST
            NASHVILLE

&&

CORRECTED REMARKS

EVENT NUMBER OHX1500678

MD
Local storm report, Jul 14, 3:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TORNADO          4 W COOKEVILLE          36.16N  85.58W
07/14/2015                   PUTNAM             TN   EMERGENCY MNGR

            THREE HOMES AND ONE BUSINESS WITH DAMAGE. NUMEROUS
            TREES AND POWER LINES DOWN AROUND DOUBLE SPRINGS ROAD
            AND HWY 70

&&

EVENT NUMBER OHX1500679

MD
Special weather statement, Jul 14, 3:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT TUE JUL 14 2015

TNZ024-025-056>058-060-142130-
PERRY TN-HICKMAN TN-DICKSON TN-HUMPHREYS TN-MAURY TN-LEWIS TN-
332 PM CDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR HUMPHREYS...PERRY...HICKMAN...
LEWIS...MAURY AND SOUTHERN DICKSON COUNTIES UNTIL 430 PM CDT...

AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF COLUMBIA
TO 10 MILES NORTHEAST OF PARSONS...AND MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...DICKSON...WAVERLY...HOHENWALD...CENTERVILLE...CAMDEN...
LINDEN...SPRING HILL...MOUNT PLEASANT...NEW JOHNSONVILLE...BURNS...
HURRICANE MILLS...LOBELVILLE...PRIMM SPRINGS...PLEASANTVILLE...
PINEWOOD...BON AQUA...I-65 EAST OF COLUMBIA...NUNNELLY AND KIMMINS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3551 8798 3572 8804 3592 8793 3596 8802
      3605 8799 3609 8795 3607 8718 3583 8722
      3583 8721 3585 8721 3571 8679 3553 8685
      3541 8696 3546 8712 3546 8745 3542 8745
      3540 8757 3547 8765 3549 8773 3545 8804
TIME...MOT...LOC 2031Z 299DEG 26KT 3576 8710 3579 8803

SHAMBURGER
Local storm report, Jul 14, 3:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     S LA VERGNE             36.00N  86.57W
07/14/2015                   RUTHERFORD         TN   TWITTER

            TREE DOWN IN LAKE FORREST ESTATES AREA

&&

EVENT NUMBER OHX1500680

MD
Local storm report, Jul 14, 3:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     4 S DICKSON             36.02N  87.38W
07/14/2015                   DICKSON            TN   TWITTER

            TREES REPORTS DOWN AROUND THE TOWN OF DICKSON

&&

EVENT NUMBER OHX1500681

MD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:16 PM CDTTornado WarningOHXClay29 min
Jul 14, 7:09 AM CDTSpecial Weather StatementOHXFentress, Pickett51 min
Jul 14, 7:59 AM CDTSpecial Weather StatementOHXFentress46 min
Jul 14, 12:50 PM CDTSpecial Weather StatementOHXFentress25 min
Jul 14, 1:16 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett44 min
Jul 14, 1:26 PM CDTSevere Thunderstorm WarningOHXFentress, Overton49 min
Jul 14, 1:34 PM CDTTornado WarningOHXFentress, Pickett26 min
Jul 14, 1:40 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett39 min
Jul 14, 1:54 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam39 min
Jul 14, 1:57 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett28 min
Jul 14, 2:02 PM CDTSpecial Weather StatementOHXDickson, Humphreys43 min
Jul 14, 2:04 PM CDTTornado WarningOHXFentress26 min
Jul 14, 2:16 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson17 min
Jul 14, 2:18 PM CDTSpecial Weather StatementOHXDavidson, Trousdale, Wilson42 min
Jul 14, 2:23 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys37 min
Jul 14, 2:31 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson29 min
Jul 14, 2:32 PM CDTSpecial Weather StatementOHXCumberland43 min
Jul 14, 2:40 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson23 min
Jul 14, 2:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson34 min
Jul 14, 2:42 PM CDTSevere Thunderstorm WarningOHXCumberland, Overton, Putnam, White33 min
Jul 14, 2:53 PM CDTTornado WarningOHXCumberland, Putnam, White27 min
Jul 14, 2:56 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson34 min
Jul 14, 2:58 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry32 min
Jul 14, 3:00 PM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jul 14, 3:01 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson29 min
Jul 14, 3:11 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White49 min
Jul 14, 3:18 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren, White27 min
Jul 14, 3:29 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White46 min
Jul 14, 3:32 PM CDTSpecial Weather StatementOHXHickman, Humphreys, Lewis, Maury, Perry58 min
Jul 14, 3:35 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson25 min
Jul 14, 3:41 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White34 min
Jul 14, 3:44 PM CDTAreal Flood AdvisoryOHXCumberland, Putnam, White5 hr
Jul 14, 3:50 PM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry5 hr
Jul 14, 3:57 PM CDTTornado WarningOHXCannon, Warren13 min
Jul 14, 4:12 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren48 min
Jul 14, 4:13 PM CDTSpecial Weather StatementOHXMarshall47 min
Jul 14, 4:26 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury34 min
Jul 14, 4:59 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy35 min
Jul 14, 5:04 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Wayne56 min
Jul 14, 5:18 PM CDTSevere Thunderstorm WarningOHXWayne42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.